What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Aug 18, 3:42 PM EST, 33 minutes earlier.
Area forecast discussion, Aug 18, 3:42 PM EST, 33 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
442 PM EDT Sun Aug 18 2019
.SYNOPSIS...
A stationary front will remain west to east across the region
over the next several days. A series of weak troughs will move
along the front bringing on and off chances for storms through
the middle of this week. The front will move southeast through
the area Wednesday night. A cooler and drier weather pattern
will follow for the end of the week as high pressure builds
across the region.
&&
.NEAR TERM /THROUGH MONDAY NIGHT/...
Convection beginning to impact the area this afternoon, a few
hours ahead of schedule as noted in the previous discussion. The
environment remains a bit marginal, with the better storms west
near a corridor of good mid level lapse rates and effective bulk
shear values of 30-35 kts. More storms continue to fire off an
outflow boundary across northeast Ohio. Shear will be increasing
a bit into this evening, although it remains to be seen if this
convection will work over the moderate instability across the
area this afternoon. Even more uncertainty lies with upstream
convection potentially developing and moving into the area after
00Z, as the bulk of the hi-res guidance suggests. Have hedged
with lingering chance pops through the evening into the
overnight. Any precip will quickly diminish after midnight.
The synoptic cold front will settle south into the area on
Monday. Depending on the amount of destabilization south of the
boundary, more showers and a few storms may develop as the day
progresses. Right now, have slight chance pops moving to chance
pops during the afternoon across portions of the area. The front
will remain anchored across the northern part of the area
Monday night, with pops generally diminishing through the night
with the loss of daytime heating.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
The synoptic boundary will linger over the northern part of the
area Tuesday into Wednesday. This may promote diurnally induced
convection Tuesday and again Wednesday, with better, more
organized convection limited to any upstream MCS activity that
may sneak into the area. Have held with chance pops for now. A
stronger shortwave will move through the area Wednesday into
Wednesday night, which will push the front south through the
area, bringing a demise to local precipitation chances Wednesday
night. Above normal temps and humid conditions will persist
until the front moves through.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
A quiet, cooler pattern emerges by Thursday as high pressure
drifts east across the Great Lakes region. Seasonably cooler
temperatures in the mid to upper 70s Thursday and Friday will
recover into the low/mid 80s by the end of the weekend. Dry
conditions will prevail until at least Sunday, as some moisture
return into the area may bring scattered shower/thunderstorm
activity on Sunday.
&&
.AVIATION /18Z Sunday THROUGH Friday/...
Low confidence TAF with respect to TSRA potential this evening.
Aside from TSRA near KTOL at the onset of the period, best
chances for TSRA will be between 00Z and 05Z from west to east
across the area this evening. Given low confidence in model
solutions, have only mentioned TSRA in PROB30/TEMPO until
development becomes clearer. Outside of TSRA, mainly VFR
conditions expected, although some lowering ceilings to MVFR
possible at the end of the period as a cold front sinks south
into the area. Some gusts to 20 kts are possible this afternoon
out of the southwest. Winds will remain south to southwest,
becoming more west/northwest as the cold front moves through at
the end of the period.
OUTLOOK...Intervals of non-VFR possible primarily with
thunderstorms possible Monday and again on Wednesday.
&&
.MARINE...
A relatively quiet period on the lake this week, as a frontal
boundary will meander near the lake through Wednesday. This will
keep winds variable over the lake through Wednesday until a cold
front pushes south of the lake. This will bring northerly winds
to the lake until the end of the week as high pressure drifts
across the region. Winds will swing around to the south as the
high pushes into New England this weekend.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.
&&
SYNOPSIS...Greenawalt
NEAR TERM...Greenawalt
SHORT TERM...Greenawalt
LONG TERM...Greenawalt
AVIATION...Greenawalt
MARINE...Greenawalt
Hazardous weather outlook, Aug 18, 3:48 PM EST, 27 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
448 PM EDT Sun Aug 18 2019
LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-192100-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
448 PM EDT Sun Aug 18 2019
...SEVERE THUNDERSTORM WATCH 599 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
LEZ061-192100-
Lake Erie open waters from Ripley to Buffalo NY-
448 PM EDT Sun Aug 18 2019
This Hazardous Weather Outlook is for Lake Erie.
.DAY ONE...Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 18, 12:19 PM EST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
119 PM EDT SUN AUG 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 AM MARINE TSTM WIND 3 NE AVONIA 42.08N 80.24W
08/18/2019 M41 MPH LEZ149 PA OFFICIAL NWS OBS
CORRECTS EVENT TYPE FOR PREVIOUS TSTM WND
GST REPORT FROM 3 NE AVONIA.
&&Local storm report, Aug 18, 12:36 PM EST, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
136 PM EDT SUN AUG 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM TSTM WND DMG 4 W TIFFIN 41.12N 83.26W
08/18/2019 SENECA OH PUBLIC
TREE DOWN ACROSS WIRES. TIME ESTIMATED FROM
RADAR.
&&Local storm report, Aug 18, 1:22 PM EST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
222 PM EDT SUN AUG 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM HAIL 1 E HOLLAND 41.62N 83.69W
08/18/2019 E1.00 INCH LUCAS OH TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL.
&&Local storm report, Aug 18, 2:43 PM EST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
343 PM EDT SUN AUG 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM MARINE TSTM WIND 2 N LORAIN 41.47N 82.19W
08/18/2019 M46 MPH LEZ145 OH C-MAN STATION
&&Special weather statement, Aug 18, 2:48 PM EST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Cleveland OH
348 PM EDT Sun Aug 18 2019
OHZ003-006-182015-
Wood-Lucas-
348 PM EDT Sun Aug 18 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WOOD AND SOUTHWESTERN
LUCAS COUNTIES OVER THE NEXT HOUR...
At 344 PM EDT, strong thunderstorms were clustered near Weston in
Henry County, or 10 miles west of Bowling Green. These storms are
moving east around 25 mph. Winds in excess of 30 mph and pea size
hail are possible with these storms. These storms will move east
into Wood and southern Lucas County over the next half hour. These
storms may intensify, so be certain to monitor local radio stations
and available television stations for additional information and
possible warnings from the National Weather Service. A Severe
Thunderstorm Watch remains in effect until 1000 PM EDT for
northwestern Ohio.
Locations impacted include... Bowling Green, Fostoria,
Swanton, Perrysburg, Rossford, Waterville, Northwood, Whitehouse,
North Baltimore, Holland, Weston, Maumee, Walbridge, Pemberville,
Millbury, Haskins, Luckey, Bradner and Grand Rapids.
LAT...LON 4160 8388 4162 8342 4117 8342 4117 8388
TIME...MOT...LOC 1944Z 180DEG 0KT 4139 8384
Jamison
Special weather statement, Aug 18, 4:05 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Cleveland OH
505 PM EDT Sun Aug 18 2019
PAZ003-182215-
Crawford-
505 PM EDT Sun Aug 18 2019
...A STRONG THUNDERSTORM WILL AFFECT CRAWFORD COUNTY...
At 504 PM EDT, a strong thunderstorm was located near Adamsville, or
12 miles west of Meadville, moving east at 35 mph.
Locations impacted include...
Meadville, Titusville, Cambridge Springs, Linesville, Adamsville,
Canadohta Lake, Pymatuning Central, Riceville, Harmonsburg,
Lincolnville, Guys Mills, Pymatuning North, Atlantic, Cochranton,
Saegertown, Conneautville, Conneaut Lake, Jamestown, Hydetown and
Springboro.
The thunderstorms could produce wind gusts to 40 mph as they move
through the area along with small hail.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4162 7982 4149 8000 4149 8009 4148 8013
4149 8052 4181 8052 4185 7962 4162 7961
TIME...MOT...LOC 2104Z 264DEG 31KT 4159 8037
Lombardy